Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 24, 2007, 3:56 AM CST for 5 counties in Texas. It took effect at Feb 24, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 3:56 AM CST (09:56 UTC)
- In effect from
- Feb 24, 2007, 12:00 PM CST
- Expired
- Feb 24, 2007, 6:14 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Hockley County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 67 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 240956 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 356 AM CST SAT FEB 24 2007 TXZ035-241100- /O.CAN.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/ LUBBOCK- 356 AM CST SAT FEB 24 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH FOR LUBBOCK COUNTY. ALTHOUGH VERY STRONG WINDS ARE EXPECTED TODAY...RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT IN THIS AREA. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ TXZ033-034-039>041-242100- /O.UPG.KLUB.FW.A.0002.070224T1400Z-070225T0000Z/ /O.NEW.KLUB.FW.W.0003.070224T1800Z-070225T0100Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN- 356 AM CST SAT FEB 24 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE SOUTHWESTERN SOUTH PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING FOR THE SOUTHWESTERN SOUTH PLAINS FROM NOON TODAY TO 7 PM CST THIS EVENING FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE TODAY AND WILL BE ACCOMPANIED BY AN INTENSIFYING SURFACE LOW. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS SURFACE LOW WILL PRODUCE WINDS WELL ABOVE 2O MPH AT THE 20 FOOT LEVEL ACROSS THE REGION. TEMPERATURES WILL BE COOLER THAN IN RECENT DAYS. HOWEVER...DRY AIR MOVING IN WITH THIS SYSTEM IS EXPECTED TO PRODUCE RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT OVER SOUTHWESTERN PORTIONS OF THE SOUTH PLAINS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KLUB 242110 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CST SAT FEB 24 2007 TXZ033-034-039>041-250100- /O.CON.KLUB.FW.W.0003.000000T0000Z-070225T0100Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN- 310 PM CST SAT FEB 24 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE SOUTHWESTERN SOUTH PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT... A STRONG UPPER LEVEL STORM SYSTEM OVER WESTERN OKLAHOMA WILL MOVE CONTINUE TO PRODUCE WINDS ABOVE 20 MPH AT THE 20 FOOT LEVEL THROUGH THE AFTERNOON...BEFORE BEGINNING TO DIMINISH AS THE SURFACE LOW MOVES INTO NORTHERN MISSOURI BY MIDNIGHT. THE DRY AIR MOVING INTO THE SOUTH PLAINS WILL PRODUCE RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT OVER THE SOUTHWESTERN SOUTH PLAINS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KLUB 250014 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 614 PM CST SAT FEB 24 2007 TXZ033-034-039>041-250115- /O.CAN.KLUB.FW.W.0003.000000T0000Z-070225T0100Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN- 614 PM CST SAT FEB 24 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT ACROSS THE SOUTHWEST SOUTH PLAINS...THE WINDS HAVE DECREASED BELOW 20 MPH AT THE 20-FT LEVEL. THUS..THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 3:30 AM CST, 26 minutes earlier.
Area forecast discussion, Feb 24, 3:30 AM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 AM CST SAT FEB 24 2007 .SHORT TERM... AT 300 AM...PACIFIC FRONT IS MOVING ACROSS THE CWA BEHIND SFC TROUGH MOVING THROUGH WESTERN OKLA/TX BIG COUNTRY. A FEW MID-LVL CLOUDS...AND POSSIBLY VERY LIGHT SHOWERS...ARE MOVING ACROSS THE NRN SPLNS ATTM...BUT THE THREAT OF TSTMS HAS ENDED ACROSS THE AREA. THE HIGH WIND THREAT IS NEXT ON THE TABLE. WEST TEXAS MESONET STATIONS ACROSS THE WESTERN SPLNS ALREADY INDICATE SOME MIXING OF STRONG WINDS...30 TO 40 MPH TO THE SFC AND THIS SHOULD ONLY INCREASE AS WE HEAD THROUGH THE MORNING. NO SIGNIFICANT CHANGES MADE TO OUR FCST FOR TODAY AS WE EXPECT VERY STRONG WINDS TO DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH MOST OF THE DAY. INTENSIFYING UPR LOW WILL SLIDE ACROSS THE PANHANDLES AND PRODUCE A VERY STRONG HEIGHT GRADIENT ACROSS THE AREA. PROXIMITY OF THE LOW SHOULD FAVOR THE SRN COUNTIES FOR THE STRONGEST GRADIENT THUS STRONGEST WINDS...BUT DIFFERENCE BETWEEN NORTH AND SOUTH APPEARS TO BE SMALL. THE 0Z NAM SHOWS 850MB WINDS OF 40 TO 50 KTS ACROSS MOST OF THE CWA FROM 15-18Z. SPEED MAX WILL SHIFT EASTWARD THROUGH THE AFTN AND THUS EXPECT A GRADUAL DECREASE IN SFC WINDS FROM NW TO SE BY 21-0Z BUT WILL NOT LOOK FOR A BIG REDUCTION UNTIL ATMOSPHERE BEGINS TO DECOUPLE NEAR SUNSET. WILL MAINTAIN FCST OF AROUND 30 TO 45 MPH SUSTAINED WITH GUSTS TO NEAR 60-65 MPH POSSIBLE FOR ALL ZONES/COUNTIES. HIGH WIND WARNING REMAINS IN EFFECT. ACCOMPANYING THE WINDS WILL BE INCREASING AMOUNTS OF DUST. THE COMBINATION OF DIRT LOFTED FROM THE NM/NRN MX DESERTS AND FROM MORE LOCAL UNPLANTED FIELDS SHOULD RESULT IN SOME SIGNIFICANT REDUCTIONS IN VISIBILITIES...ESPECIALLY ON THE CAPROCK. WILL NOT ISSUE A DUST STORM WARNING ATTM DUE TO UNCERTAINTY IF VISIBILITIES WILL DROP TO 1/4 MILE BUT SOMETHING NEXT SHIFT MAY CONSIDER. AS THE COLD CORE OF THE LOW PASSES ACROSS THE PANHANDLES...WE MAY SEE SOME RAIN-SHOWERS ADVANCE SE OUT OF THE PANHANDLES AND POSSIBLY REACH OUR NORTHERN COUNTIES. LITTLE RAINFALL IS EXPECTED OUT OF THESE SHOWERS...BUT HIGHER CLOUD COVER AND STRONGER COLD ADVECTION SHOULD LOWER TEMPS SOME IN THE NORTH. OVERALL EXPECTING ABOUT A 10-15 DEGREE DROPOFF IN TEMPS ACROSS THE CWA TODAY. MOSTLY CLEAR SKIES AND DECREASING WINDS IN STORE OVERNIGHT. VERY DRY AIR WILL BE IN PLACE BUT EXPECT LOWS TO BE NEAR AVG WITH WESTERLY WINDS. .LONG TERM... MORE TRANQUIL CONDITIONS WILL RETURN TO THE REGION ON SUNDAY AS POTENT STORM SYSTEM CRANKS WELL AWAY FROM THE AREA. FAST MID LEVEL FLOW AND LEE SURFACE TROUGH DEVELOPMENT MAY RESULT IN BREEZY CONDITIONS AGAIN BY AFTERNOON BUT SHOULD OTHERWISE BE A VERY PLEASANT DAY WITH AFTERNOON HIGHS IN THE 60S REGION WIDE. SLOW WARMING TREND WILL THEN ENSUE THROUGH MID WEEK WITH BREEZY AFTERNOONS. WEDNESDAY LOOKS TO BE THE NEXT WINDY DAY AS GRADIENTS TIGHTEN IN RESPONSE TO NEXT SIGNIFICANT MID LEVEL TROUGH. THIS SYSTEM RIGHT NOW LOOKS LIKE IT WILL PALE IN COMPARISON TO THE CURRENT SYSTEM AFFECTING THE REGION. ONCE MID WEEK TROUGH SWINGS THROUGH NORTH OF WEST TEXAS A COOLER AIRMASS WILL KNOCK AFTERNOON HIGHS BACK INTO THE 50S AND 60S FOR THURSDAY AND INTO NEXT WEEKEND. OTHER THAN A SLIGHT CHANCE OF SOME SHOWERS OVER EXTREME NORTHERN SECTIONS FRIDAY AFTERNOON...THE UPCOMING WORK WEEK LOOKS HIGH AND DRY. JW && .AVIATION... VERY STRONG WINDS WILL AFFECT OPERATIONS AT BOTH KLBB AND KCDS TERMINALS. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH ARE ANTICIPATED FROM THIS MORNING THROUGH MID-AFTN AT KLBB...POSSIBLE LINGERING INTO EARLY EVENING AT KCDS. A GRADUAL SHIFT FROM THE WEST TO THE NORTHWEST IS ALSO EXPECTED DURING THE DAY. IN ADDITION...AREAS OF DUST MAY LOWER VISIBILITIES INTO MVFR CAT AT BOTH TERMINALS...AND POSSIBLY INTO IFR AT KLBB. CONDITIONS WILL IMPROVE AFTER 0Z. && .FIRE WEATHER... THE COMBINATION OF THE VERY STRONG WINDS AND A DRY AIRMASS MOVING INTO WEST TEXAS BEHIND THE PACIFIC FRONT WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. WITH COOLER AIR MOVING IN BEHIND THE FRONT...RELATIVE HUMIDITY VALUES ARE ONLY EXPECTED TO BE AT OR BELOW 15 PERCENT OVER THE SOUTHWEST PORTION OF THE SOUTH PLAINS. HAVE UPGRADED THE FIRE WX WATCH TO A RED FLAG WARNING AFTER TRIMMING OUT LUBBOCK COUNTY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 27 63 32 68 / 20 0 0 0 0 TULIA 54 28 61 33 62 / 10 0 0 0 10 PLAINVIEW 55 30 63 33 67 / 10 0 0 0 0 LEVELLAND 61 29 66 33 70 / 0 0 0 0 0 LUBBOCK 60 31 65 33 69 / 0 0 0 0 0 BROWNFIELD 62 31 66 36 71 / 0 0 0 0 0 CHILDRESS 58 31 65 32 64 / 20 0 0 0 10 SPUR 60 32 67 33 68 / 0 0 0 0 0 ASPERMONT 64 33 68 39 68 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041. RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ033-034-039>041. && 33/13/33
Hazardous weather outlook, Feb 23, 11:47 PM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1147 PM CST FRI FEB 23 2007 TXZ021>044-250600- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1147 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEASTERN ROLLING PLAINS...MAINLY EAST OF CHILDRESS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXTENDS ACROSS THE REMAINDER OF THE ROLLING PLAINS AND THE EASTERN SOUTH PLAINS AND SOUTHEAST PANHANDLE. LARGE HAIL AND DAMAGING WINDS ARE THE GREATEST THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. NON PRECIPITATION STRONG WINDS WILL SPREAD FROM WEST TO EAST OVER THE SOUTH PLAINS AND SOUTHWEST PANHANDLE OVERNIGHT. SUSTAINED WINDS WILL EXCEED 30 MPH WITH GUSTS OVER 40 MPH...AND A WIND ADVISORY HAS BEEN ISSUED THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NON PRECIPITATION HIGH WINDS ARE EXPECTED ON SATURDAY...WITH SUSTAINED WEST WINDS FROM 30 TO 40 MPH...GUSTING TO AROUND 60 MPH. WIDESPREAD BLOWING DUST... WITH LOCAL VISIBILITIES BELOW 1/2 MILE ADJACENT TO OPEN FIELDS...IS POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. FIRE WEATHER A FIRE WEATHER WATCH REMAINS IN EFFECT OVER THE SOUTHWESTERN SOUTH PLAINS ON SATURDAY BECAUSE OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY STILL BE NEEDED OVERNIGHT. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. LAND MANAGERS SHOULD BE AWARE OF THE THREAT FOR RAPID FIRE SPREAD DUE TO THE STRONG WINDS AND LOW HUMIDITY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:43 PM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more | 6 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.